I was originally on Teva Lamotrigine, but my pharmacist gave me the PMS version because the Teva were out of stock. Does it really make a big difference?
I know that PMS Lamotrigine is mainly used for Bipolar Disorder, but it is basically the same molecule as the Teva Lamotrigine.
Any thoughts on this ?
I take plain lamotragene. So I don't know the difference. But be really really careful. Some pharmacists think they know more than they do. Some have bloated egos. I think you should tell your doctor the pharmacist made the switch on his own in case the 2 drugs are not interchangeable.
Maryungaro, the is brand name Lamictal and generic Lamotrigine. The generic has many manufacturers. All of which have various required actually concentration of the drug that needs to be present. +- a percentage.
I am super sensitive to any kind of change in name and manufacturer.
I have to have either brand name or generic with the same manufacturer all the time or I feel like I just made an adjustment and I have to reacclimate for a week.
Even if you don't feel the difference your blood levels can change from bottle to bottle if you use different manufacturers, which for some could be enough to cause a seizure. My theory is stay the same consistently and you will get optimal results out of the drug.
It was my pharmacist that told me that I could take one brand of Lamotrogine and not the other. I didn't know there could be a difference. But I remember having a problem with a generic years ago. I really depend on my pharmacist. And she seems to have a good report with my doc.
You might feel the difference but it's always good the stick to the same kind. Your doctor can order it as having to be the same kind each time. Ask your doctor how important that is for you. Some people don't need consistency.
I would be very careful in this. Did you ask your neurologist about it? One time I was on Dilantin and out of town, I did not have enough on hand so I went to the drug store all they had was the generic form not the brand name. I said I will take it. The next day I started having seizures. My advice is to consult your Dr before taking it. Good luck
We never share your personal information with anyone.